MAUDE Adverse Event Report: STRYKER GMBH DRILL, AO SMALL GAMMA3® Ø4.2X300MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH DRILL, AO SMALL GAMMA3® Ø4.2X300MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 13203042
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The customer reported: "during the insertion of a gamma nail in this patient, the end of the drill bit broke in the distal screw positioning space, preventing the insertion of a screw.The broken drill bit was retained.The broken part of the drill could not be removed from the patient.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned and matches the alleged failure.The received drill, ao small gamma3 is broken off from the distal end and the tip was not returned for verification purposes.The cutting flutes are deformed from the sides indicating the signs of usage.The breakage surface indicates breakage in a brittle manner as the surface is relatively smooth and has very little deformation around the area.The breakage occurred due to the application of a high bending load, leading to a breakage in a brittle manner.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance with the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to being user related.The appearance of a breakage surface indicates towards application of a high bending load, leading to breakage in brittle manner.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
DRILL, AO SMALL GAMMA3® Ø4.2X300MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
postfach
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18022437
Report Number0009610622-2023-00374
Device Sequence Number6586050
Product Code LXH
UDI-Device Identifier04546540377883
UDI-Public04546540377883
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13203042
Device Lot NumberKU87114
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer07/24/2024
Initial Report FDA Received Date10/27/2023
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown